ankle blisters..side effect of ivig ?
AnonymousJanuary 27, 2009 at 8:03 am
I had my two days of IVIG on Sunday and Monday. Last night I noticed on each heal of my feet, actually along the side where the sensitive skin is, I have a patch of something sore to touch. The left side is much larger….bigger than a silver dollar. The right side a bit smaller.
You cant really look at them and say they are blisters but that’s how they feel. The skin isnt raised like a blister but it’s VERY tender to touch and with shoes on at work today, I’m struggling ! It’s also like a dark reddish purple.
I put neosporin on them. Adding to the question of what the heck this is…how do I feel it ? I dont have any feeling in my feet. I DONT understand.
I really dont want to call the dr b/c they’ll say to come in so they can look at it. I dont have time right now.
I did well with my treatment…no probs at all.
Just a bit tired and nauseas but not to the extent that I’d consider it a problem.
any thoughts ?
have a great week everyone.
AnonymousJanuary 27, 2009 at 12:53 pm
Sounds like some sort of dermatitis, and dermatitis isn’t uncommon with IVIG. Quite treatable. Maybe next time pre-medicate with Bendryl. But since you describe it as dark reddish purple, I would indeed call your neuro. and run it by him. You never know about picking up some rare and weird infection from the bacteria filled hospital environment. Let us know what you find out.
January 27, 2009 at 1:42 pm
Was this your first IVIG? If not, did they use a different brand? From some of the posts and research I’ve done, rashes are not uncommon with IVIG and vary between brands. I had a pretty sever rash after my loading dose of Gamunex, almost like a bad case of chicken pox. My doctor put me on a medrol pack and it went away in about three days. No such reaction to follow-up doses. Hope its nothing more serious, but you do need to have it checked out. Keep us posted.
AnonymousJanuary 27, 2009 at 4:12 pm
this just started since the IVIG? or perhaps you didn’t notice. I would get a doc to look at it. classify what it is, blister, inflammation, lesion etc. dark red or purple tells me inflammation, infection and or clotting. Be cautious to how you feel and go to the doctor. keep drinking.
If there is no sign anywhere else, like a psoriasis or topic dermatitis thing, I be really concerned and get to the doctor. walk in etc. Good luck.
January 27, 2009 at 4:31 pm
Kevin had a reaction like that once, I actually wrapped his feet in saran wrap and slathered them in bacitracin (neosporin, Kevin just has a reaction to neopsporin in particular) This was two years ago. We did go to the podiatrist because it was so red, and he could not even walk on his feet, they were red to the touch. That day that it happened was also a day that he was at a pool party following treatments and having his port put in 6 days prior. he was not able to swim because of the surgery, but he did run around the decking of the pool. The dock said there were probably blisters of som sort and the chlorine and wet socks irritated them. He classified it as atopic dermatitis as a result of the ivig, irritated by the chlorine. It took about 3 weeks to heal. Since them his feet always have a peeling look to them. Because of his toe nail issues we are in constant contact w/ the podiatrist and each in-grown toe nail episode I ask him about the bottoms of his feet and he just says dry skin.
If you see purple or blue, I would MAKE time to go to the doc in case it is a circulation issue? Another thought, maybe the ivig is starting to work and yoou now have more sensitivity in your feet. That would be great. Better safe than sorry, go to the doc, we are just the peanut gallery here!! HA HA!
Dawn Kevies mom
January 27, 2009 at 5:20 pm
My spelling is a bit off, better quit the nyquill night time and switch to non drowsy day time.:D
Dawn Kevies mom
AnonymousJanuary 27, 2009 at 6:00 pm
Whenever there is something symmetric as it sounds like this is with two patches on the outside of the heels where the skin is sensitive, often it is good to think about shoes as a possible cause in addition to all the other mentioned above. I know that you just had the Oscars dance/party and that you were trying to get new shoes to wear that looked nice. Do you think that they rubbed against your heels and that you did not feel it because of the neuropathy? Does it look like bruises? People can also have allergic reactions to new shoes or, as Dawn says, there could be a combination reaction with immunoglobulin and new shoes. If there is any possibility of it being an allergic reaction, a hydrocortisone cream might be better. The nerves that feel pressure and thus pressure pain are not the same as those that feel light touch so one possibly could feel one and not the other. there are different nerves for sharp, pressure, light touch, temperature, and vibration, I think–at least several different ways to sense things.
AnonymousJanuary 27, 2009 at 11:02 pm
person [If you have one] ASAP, if not to your GP or a trusted podiatrist! Also web up ‘IVIG Prescribing Information’ For your brand – look at the less common and rare side effects…. It could be just that you wore a new pair of shoes? OR it could be a new and fun ‘reaction’ to the IG.
I had an IG reaction and since I’d already had an established Dermatolgist, she shooed me in-between others and got me the ‘goop’ needed to keep it at bay. Later told the neuro about it, and it was a ‘huh?’ reaction to it all. They often just listen to only the sales folks. Mite not hurt to call your IG brand’s 800 # either? Ask! Keep asking. This should not happen. And if ignored, it could become something …. well, not fun or pleasant. Asking is cheap, co-pays are cheap. All is cheaper than ending up in a hospital w/complications? YOU have to take super careful care of yourself!
Yes, our bodies become ever so particularly ‘fussy’ about all sorts of things that never bothered us before. But, we in turn, have to be cautious and fussy about these strange things that happen to us.
Here the old adage: Ounce of prevention is worth a pound of cure is very true. Listen to your inner self’s voice…what is it saying? Don’t worry? OR Red alert!
Your family needs you whole, and so do we! So there!
AnonymousJanuary 28, 2009 at 8:00 am
They are better today…in that they dont hurt. Still there. I put benedryl and neosporin on them all day yesterday. Today I am all broke out in a rash…my back is just a mess and my shins. The rash has to be ivig…this has happened before and I would much rather deal with the rash than get worse. I do think the IVIG is helping me.
Hubby thinks these spots may be from shoes…the new shoes I wore to the dinner werent tight at all…but b/c they are in the same place on each side, that is a very good logical explanation. They are purple flat blisters that are not raised.
I will make an appt to have them checked. JUST IN CASE.
I need some nerve pills anyway. My oldest sister is really off her rocker with me again and I cant take it.
Thank you all ! You’re the best !
have a great day !
January 28, 2009 at 9:20 am
Are you doing the benadryl around the clock during infusion and a couple of days after? Also, you may want to ask for iv solumedrol before the infusion to help with the reactions. I am glad you are willing to put up with the reactions for the price of repair. About your sister, there comes a time when you just need to clear toxic things out of your life. I did that with a few of my husbands family members this Christmas. Things are so much easier.
Dawn Kevies mom
AnonymousJanuary 28, 2009 at 11:58 am
Dawn, I did not do the benedryl around the clock…just two before treatment.
I’ll try that next time. Only prob is how tired I get…but, we’ll see if that helps.
I’m suppose to have PT and my therapist is not gonna want to massage my back like this. OHHHHH it feels so good when he rubs my shoulders. HOw can I make the rash go away by tomorrow ?!
And toxic…that’s a good way of putting it. She is downright mean and nasty and out of control. She is harassing me every day with emails and I KNOW I dont need the stress…funny thing is, so does she. She doesnt care.
It’s not Penny…Penny is the good sister. In fact, the only sister I really have.
January 28, 2009 at 7:04 pm
Can’t you block her from your email account? Tell her you are going to contact your provider and report her as harrassing you. Obviously the non-combatitive, correct Christian thing to do would be to delete, ignore, not even read and pray for her. If you are so pissed, threaten her that you will e-mail her correspondence to her place of work to her boss to show she is abusing company time.
I really think your sister is suffering terribly inside and seeks negative attention. We never know what drives people. If they do not want or accept help, leaving them alone would be best for all. You can argue till you are blue in the face and never get anywhere. Think of how much more energy you would have if you were not drained by your sister. Good luck.
Dawn Kevies mom
You must be logged in to reply to this topic.